Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Could not remember words and password as though everything is erased from brain. CT scan came normal

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
Hello, I had a really weird and terrifying experience last night. I was seeing this clear zigzag, almost snowflake shaped thing on the right side of both of my eyes. I decided to take a nap to see if it will get better, and when I woke up and tried to explain to my boyfriend what had happened over the phone I couldn't explain. I was unable to articulate my words, and unable to form a sentence. I got really scared and tried to write down what was happening so my family could take me to the doctor and I couldn't write it down! Now that I look at the paper it makes no sense! I called 911 and had to look for a letter to get my address because I couldn't remember it. I slowly began to remember certain words, but it was as if they had completely erased all my information from my brain. They said they couldn't help, surprisingly I remembered my password to my phone and crying told my boyfriend to take me to the ER where they did a CT scan and they ruled out a tumor or stroke. I know this is not normal at all! It was really scary. I was having trouble finding the right words to use and felt like I didn't remember my Spanish. They referred me to a neurologist but I couldn't get an appointment until January and I'm feeling really nervous, I want to get an MRI ASAP so I can be confident there is nothing else. What could it be??
Posted Mon, 18 Nov 2013 in Vision and Eye Disorders
Answered by Dr. M Y Shareef 7 hours later
Brief Answer:
Need more investigations to rule out major problem

Detailed Answer:
Hi XXXXXXX ! Good afternoon. I am Dr Shareef answering your query.

If you are normal now without any of the problems mentioned by you and if I were your treating doctor, I would consider TIA ( transient ischaemic attack ) as my first diagnosis for you. In this, a clot either from heart or from a vessel (usually carotid arteries) gets dislodged and travel to some particular branch of artery supplying blood to a particular segment of brain, and blocks it . Usually these are small fragments (emboli) and so may get dissolved gradually of their own. Till this happens, the symptoms continue due to blockage of blood supply to that area, and relief occurs the moment the blood supply gets restored again by the clot/emboli getting absorbed/dissolved.

Therefore, I would go for some investigations to know your cardiac status like an echocardiography, and also a carotid Doppler to know if there is any pathology of the carotid artery giving rise to emboli, apart from doing some routine tests like your blood pressure, CBC, blood sugar, Kidney function tests, and serum lipid profile. I would also take an opinion on the fundus of your eyes from an ophthalmologist. If these tests are normal, then only I would consider an MRI of the brain to exclude any organic problem in the brain.

Till these investigations are done, I would not hesitate to put you on a blood thinner like aspirin to avoid any further possible emboli. Further management will depend on the reports of investigations.

If all the investigation reports are normal, I would consider migraine to be a possible cause in your case, and refer you to a neurologist in any case to exclude all these aspects. Getting all the investigations before going to a consult a neurologist may save time as the neurologist may also advise you for these tests. By the way, if you have to exclude the chances of any kind of anxiety if you have.

Till things are cleared with the help of all investigations, I would suggest you not to sleep alone in your room.

If you have any further doubts in it, please do not hesitate to ask. Thanks for choosing XXXXXXX portal for your health problems. Wishing you an early recovery. Dr Shareef.
Above answer was peer-reviewed by
Follow-up: Could not remember words and password as though everything is erased from brain. CT scan came normal 2 days later
Thank you so much for your answer Dr. Shareef, that is just what I needed to hear. I know something abnormal happened and I wanted to know the possible reasons. I already got a blood pressure monitor and it seems like everything is normal. I've been feeling ok, and tried not to worry. I went to get aspirin and I'm taking it. I got the regular one, or was I supposed to get the less potent one? How often should I take it?

As for the tests, where do I get them done? Is there a special doctor (aside from the ophthalmologist) I need to go to to get them done? I'm just a bit confused and want to get them done as soon as I can, just want to know where to go and get these done.

Also, I wanted to let you know I had taken Lamisil and do not know if that could have affected, and my dad also had a XXXXXXX stroke about 4 to 5 years ago.

Again, thank you so much for your detailed answer.

Wishing you the best,
Answered by Dr. M Y Shareef 9 hours later
Brief Answer:
Low dose aspirin is recommended with a proper diag

Detailed Answer:
Hi XXXXXXX ! Good evening. My regrets for the delay in responding to you as I was pre occupied in my OPDs and operation theater thereafter.

So far as the dosage of Aspirin is concerned, low dose aspirin is suggested for daily use after meals. However, till something is diagnosed for sure, you can reduce the dosage to every alternate day or even once a week is suggested by some. This has to be decided by your treating physician after full clinical examination, and after going through the reports of all investigations to arrive at a particular diagnosis.

It is good that your blood pressure is normal, and you have been feeling ok and are more confident now.

So far as the tests are concerned, these may be done in any hospital, or a diagnostic center where a radiologist is available. I am not aware about the facilities in your country and you may have to inquire about this from your family physician. I wish all your investigations come out to be normal, and you should become relaxed at this age. It is not necessary that you should expect all the problems what any of your family member had. However, it is always good to exclude these to be in peace and healthy.

No - I do not consider Lamisil to be the culprit in causing this kind of symptoms in you.

I hope I have answered your query. In case of any more doubt, please do not hesitate to ask again. Good luck, and take care.
Dr Shareef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor